Alert archive / Tennessee / Tornado Warnings in 2009

Tornado Warning 53, NWS Nashville, TN

April 10, 20094 counties in Tennessee

NWS Nashville, TN issued this tornado warning at Apr 10, 2009, 2:32 PM CDT for 4 counties in Tennessee. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 2:32 PM CDT (19:32 UTC)
Expired
Apr 10, 2009, 3:15 PM CDT
In force
43 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 134 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 2:45 PM CDTTSTM WND DMGJamestown, TNNUMEROUS TREES WERE REPORTED DOWN IN SOUTHERN PART OF COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 8:53 AM CDTTornado WatchSPC7 hr
Apr 10, 11:23 AM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1414 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOHX 101932
TOROHX
TNC035-049-133-141-102015-
/O.NEW.KOHX.TO.W.0053.090410T1932Z-090410T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
232 PM CDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
  WESTERN FENTRESS COUNTY IN MIDDLE TENNESSEE...
  THIS INCLUDES THE CITY OF JAMESTOWN...
  SOUTHEASTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...

* UNTIL 315 PM CDT/415 PM EDT/

* AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MONTEREY...
  OR 13 MILES EAST OF COOKEVILLE...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE...
  8 MILES SOUTHEAST OF JAMESTOWN BY 305 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING/800
PM EDT FRIDAY EVENING/ FOR CENTRAL TENNESSEE.

&&

LAT...LON 3600 8530 3604 8531 3604 8533 3616 8542
      3625 8518 3650 8494 3628 8485 3627 8487
      3623 8487 3621 8489 3616 8489 3609 8482
TIME...MOT...LOC 1932Z 238DEG 43KT 3614 8525

$$

21

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 10, 10:55 AM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Apr 10, 10:55 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1055 AM CDT FRI APR 10 2009

.DISCUSSION...
ZONE PACKAGE LOOKS FINE. SVR STORMS HAVE CROSSED THE TENNESSEE RIVER
WITH THE AREA OF STORMS MOVING EWD AT 35-40 MPH. INDIVIDUAL STORMS
ARE MOVING NEWD AT ABOUT THE SAME SPEED. CURRENT MOVEMENT WOULD
BRING STORMS INTO WRN DAVIDSON BY 1140AM. COLD FRONT BEHIND THE
STORMS IS EXPECTED TO PUSH INTO WRN MIDDLE TENNESSEE BY 3 PM
WITH FRONT OUT OF THE PLATEAU BY 8 PM.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Apr 10, 5:02 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT FRI APR 10 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-111015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
502 AM CDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING...AS A STRONG COLD FRONT PASSES. WHILE DAMAGING WIND
AND LARGE HAIL MAY OCCUR... EXPECTED SUPERCELLS MAY PRODUCE ISOLATED
TORNADOES AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY.

07

In the hours before

Local storm report, Apr 10, 1:55 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
155 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 PM     HAIL             WAYNESBORO              35.32N 87.76W
04/10/2009  M1.75 INCH       WAYNE              TN   EMERGENCY MNGR

            IN CYPRESS INN ON HIGHWAY 17 GOLF BALL SIZE HAIL WAS
            REPORTED.

&&

JBW
Local storm report, Apr 10, 2:07 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
207 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HAIL             10 N CENTERVILLE        35.94N 87.45W
04/10/2009  M0.88 INCH       HICKMAN            TN   EMERGENCY MNGR

            NICKEL SIZE HAIL WAS REPORTED IN PINEWOOD.

&&

JBW
Local storm report, Apr 10, 2:15 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
215 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     HAIL             MANCHESTER              35.47N 86.08W
04/10/2009  E0.25 INCH       COFFEE             TN   TRAINED SPOTTER

            PENNY SIZE HAIL WAS REPORTED AT 1203 E CARROLL ST IN
            MANCHESTER.

&&

JBW
Local storm report, Apr 10, 2:20 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
220 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             WAYNESBORO              35.32N 87.76W
04/10/2009  M1.75 INCH       WAYNE              TN   PUBLIC

            GOLF BALL SIZE HAIL WAS REPORTED JUST EAST OF WAYNESBORO.

&&

JBW
Local storm report, Apr 10, 2:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
222 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     FUNNEL CLOUD     10 N PULASKI            35.34N 87.03W
04/10/2009                   GILES              TN   TRAINED SPOTTER

            FUNNELL CLOUD WAS REPORTED 10 MILES NORTH OF PULASKI.

&&

JBW
Local storm report, Apr 10, 2:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
226 PM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     HAIL             10 NW MURFREESBORO      35.96N 86.52W
04/10/2009  M1.75 INCH       RUTHERFORD         TN   TRAINED SPOTTER

            GOLF BALL SIZE HAIL WAS REPORTED IN SMYRNA.

&&

JBW

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:54 AM CDTSevere Thunderstorm WarningOHXSumner36 min
Apr 10, 4:30 AM CDTTornado WarningOHXMaury30 min
Apr 10, 4:37 AM CDTSevere Thunderstorm WarningOHXWilliamson38 min
Apr 10, 10:20 AM CDTTornado WarningOHXBenton, Houston, Stewart55 min
Apr 10, 10:45 AM CDTTornado WarningOHXBenton, Houston, Humphreys, Stewart30 min
Apr 10, 10:54 AM CDTAreal Flood AdvisoryOHXBenton3 hr
Apr 10, 11:02 AM CDTTornado WarningOHXHouston, Montgomery, Stewart43 min
Apr 10, 11:06 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry24 min
Apr 10, 11:22 AM CDTTornado WarningOHXPerry, Wayne38 min
Apr 10, 11:27 AM CDTTornado WarningOHXDickson, Montgomery33 min
Apr 10, 11:30 AM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys30 min
Apr 10, 11:36 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery39 min
Apr 10, 11:37 AM CDTSevere Thunderstorm WarningOHXMaury, Williamson38 min
Apr 10, 11:44 AM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry46 min
Apr 10, 11:51 AM CDTTornado WarningOHXLewis, Perry24 min
Apr 10, 11:57 AM CDTTornado WarningOHXCheatham, Davidson, Montgomery, Robertson33 min
Apr 10, 12:00 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Williamson45 min
Apr 10, 12:06 PM CDTTornado WarningOHXWayne24 min
Apr 10, 12:07 PM CDTTornado WarningOHXDavidson, Rutherford, Williamson38 min
Apr 10, 12:14 PM CDTTornado WarningOHXBedford, Marshall, Maury, Rutherford, Williamson31 min
Apr 10, 12:18 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury, Williamson42 min
Apr 10, 12:19 PM CDTTornado WarningOHXLawrence, Wayne26 min
Apr 10, 12:23 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall, Maury37 min
Apr 10, 12:23 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Williamson52 min
Apr 10, 12:25 PM CDTTornado WarningOHXLawrence, Wayne50 min
Apr 10, 12:29 PM CDTTornado WarningOHXRobertson, Sumner46 min
Apr 10, 12:31 PM CDTTornado WarningOHXGiles, Marshall, Maury29 min
Apr 10, 12:33 PM CDTTornado Warning EmergencyOHXCannon, Rutherford, Wilson42 min
Apr 10, 12:37 PM CDTSevere Thunderstorm WarningOHXMaury23 min
Apr 10, 12:43 PM CDTTornado WarningOHXMaury, Williamson32 min
Apr 10, 12:46 PM CDTTornado WarningOHXGiles, Marshall29 min
Apr 10, 12:49 PM CDTTornado WarningOHXGiles, Lawrence, Maury26 min
Apr 10, 12:50 PM CDTTornado WarningOHXDavidson, Williamson, Wilson25 min
Apr 10, 12:52 PM CDTTornado WarningOHXMacon, Sumner23 min
Apr 10, 12:56 PM CDTTornado WarningOHXMarshall, Maury34 min
Apr 10, 12:57 PM CDTTornado WarningOHXCannon, DeKalb, Rutherford, Smith, Trousdale, Wilson48 min
Apr 10, 12:58 PM CDTTornado WarningOHXGiles, Lawrence32 min
Apr 10, 1:00 PM CDTTornado WarningOHXBedford, Marshall30 min
Apr 10, 1:12 PM CDTTornado WarningOHXBedford, Giles, Marshall33 min
Apr 10, 1:22 PM CDTTornado WarningOHXClay, Macon23 min
Apr 10, 1:22 PM CDTTornado WarningOHXBedford, Coffee, Rutherford38 min
Apr 10, 1:24 PM CDTAreal Flood AdvisoryOHXGiles, Marshall, Maury3 hr
Apr 10, 1:32 PM CDTTornado WarningOHXGiles43 min
Apr 10, 1:36 PM CDTTornado WarningOHXDeKalb, Putnam, Smith, White39 min
Apr 10, 1:42 PM CDTTornado WarningOHXBedford, Cannon, Coffee, Warren48 min
Apr 10, 1:48 PM CDTSevere Thunderstorm WarningOHXClay, Overton, Pickett27 min
Apr 10, 1:51 PM CDTTornado WarningOHXDeKalb, Jackson, Overton, Putnam39 min
Apr 10, 1:57 PM CDTTornado WarningOHXBedford, Coffee, Grundy48 min
Apr 10, 2:09 PM CDTTornado WarningOHXFentress, Overton, Putnam, White51 min
Apr 10, 2:15 PM CDTTornado WarningOHXCumberland, DeKalb, Putnam, Van Buren, Warren, White30 min
Apr 10, 2:25 PM CDTTornado WarningOHXCoffee, Grundy35 min
Apr 10, 2:43 PM CDTTornado WarningOHXCumberland, Van Buren, Warren, White47 min

Nearby

Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.